zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Convergence behavior of Gauss-Newton’s method and extensions of the Smale point estimate theory. (English) Zbl 1192.65057
Summary: The notions of Lipschitz conditions with L average are introduced to the study of convergence analysis of Gauss-Newton’s method for singular systems of equations. Unified convergence criteria ensuring the convergence of Gauss-Newton’s method for one kind of singular systems of equations with constant rank derivatives are established and unified estimates of radii of convergence balls are also obtained. Applications to some special cases such as the Kantorovich type conditions, γ-conditions and the Smale point estimate theory are provided and some important known results are extended and/or improved.

MSC:
65H10Systems of nonlinear equations (numerical methods)
References:
[1]Argyros, I. K.: On the Newton–Kantorovich hypothesis for solving equations, J. comput. Appl. math. 169, 315-332 (2004) · Zbl 1055.65066 · doi:10.1016/j.cam.2004.01.029
[2]Ben-Israel, A.; Greville, T. N. E.: Generalized inverses: theory and applications, (1974) · Zbl 0305.15001
[3]Blum, L.; Cucker, F.; Shub, M.; Smale, S.: Complexity and real computation, (1998)
[4]Chen, P. Y.: Approximate zeros of quadratically convergent algorithms, Math. comp. 63, 247-270 (1994) · Zbl 0814.65044 · doi:10.2307/2153572
[5]Dedieu, J. P.; Kim, M. H.: Newton’s method for analytic systems of equations with constant rank derivatives, J. complexity 18, 187-209 (2002) · Zbl 1003.65056 · doi:10.1006/jcom.2001.0612
[6]Dedieu, J. P.; Shub, M.: Newton’s method for overdetermined systems of equations, Math. comp. 69, 1099-1115 (2000) · Zbl 0949.65061 · doi:10.1090/S0025-5718-99-01115-1
[7]Deuflhard, P.; Apostolescu, V.: A study of the Gauss–Newton algorithm for the solution of nonlinear least squares problems, Special topics of applied mathematics, 129-150 (1980) · Zbl 0443.65049
[8]Deuflhard, P.; Heindl, G.: Affine invariant convergence theorems for Newton’s method and extensions to related methods, SIAM J. Numer. anal. 16, 1-10 (1979) · Zbl 0395.65028 · doi:10.1137/0716001
[9]Ezquerro, J. A.; Hernndez, M. A.: Generalized differentiability conditions for Newton’s method, IMA J. Numer. anal. 22, 187-205 (2002) · Zbl 1006.65051 · doi:10.1093/imanum/22.2.187
[10]Ezquerro, J. A.; Hernndez, M. A.: On an application of Newton’s method to nonlinear operators with w-conditioned second derivative, Bit 42, 519-530 (2002) · Zbl 1028.65061
[11]Gragg, W. B.; Tapai, R. A.: Optimal error bounds for the Newton–Kantorovich theorems, SIAM J. Numer. anal. 11, 10-13 (1974) · Zbl 0284.65042 · doi:10.1137/0711002
[12]Gutiérrez, J. M.: A new semilocal convergence theorem for Newton’s method, J. comput. Appl. math. 79, 131-145 (1997) · Zbl 0872.65045 · doi:10.1016/S0377-0427(97)81611-1
[13]Gutiérrez, J. M.; Hernández, M. A.: Newton’s method under weak Kantorovich conditions, IMA J. Numer. anal. 20, 521-532 (2000) · Zbl 0965.65081 · doi:10.1093/imanum/20.4.521
[14]Gutiérrez, J. M.; Hernández, M. A.; Romero, N.: A note on a modification of Moser’s method, J. complexity 24, 185-197 (2008) · Zbl 1139.65045 · doi:10.1016/j.jco.2007.04.003
[15]Häußler, W. M.: A Kantorovich-type convergence analysis for the Gauss–Newton-method, Numer. math. 48, 119-125 (1986) · Zbl 0598.65025 · doi:10.1007/BF01389446
[16]He, J. S.; Wang, J. H.; Li, C.: Newton’s method for underdetemined systems of equations under the modified γ-condition, Numer. funct. Anal. optim. 28, 663-679 (2007) · Zbl 1120.65070 · doi:10.1080/01630560701348509
[17]Hernández, M. A.: The Newton method for operators with hölder continuous first derivative, J. optim. Theory appl. 109, 631-648 (2001) · Zbl 1012.65052 · doi:10.1023/A:1017571906739
[18]Hu, N. C.; Shen, W. P.; Li, C.: Kantorovich’s type theorems for systems of equations with constant rank derivatives, J. comput. Appl. math. 219, 110-122 (2008) · Zbl 1156.65048 · doi:10.1016/j.cam.2007.07.006
[19]Kantorovich, L. V.; Akilov, G. P.: Functional analysis, (1982)
[20]Li, C.; Ng, K. F.: Majorizing functions and convergence of the Gauss–Newton method for convex composite optimization, SIAM J. Optim. 18, 613-642 (2007) · Zbl 1153.90012 · doi:10.1137/06065622X
[21]Li, C.; Wang, J. H.: Newton’s method on Riemannian manifolds: Smale’s point estimate theory under the modified γ-condition, IMA J. Number. anal. 26, 228-251 (2006) · Zbl 1094.65052 · doi:10.1093/imanum/dri039
[22]Li, C.; Zhang, W. H.; Jin, X. Q.: Convergence and uniqueness properties of Gauss–Newton’s method, Comput. math. Appl. 47, 1057-1067 (2004) · Zbl 1076.65053 · doi:10.1016/S0898-1221(04)90086-7
[23]Ostrowski, A. M.: Solutions of equations in Euclidean and Banach spaces, (1973)
[24]Shub, M.; Smale, S.: Complexity of Bezout’s theorem IV: Probability of success; extensions, SIAM J. Numer. anal. 33, 128-148 (1996) · Zbl 0843.65035 · doi:10.1137/0733008
[25]Smale, S.: Newton’s method estimates from data at one point, The merging of disciplines: new directions in pure, applied and computational mathematics, 185-196 (1986) · Zbl 0613.65058
[26]Smale, S.: Complexity theory and numerical analysis, Acta numer. 6, 523-551 (1997) · Zbl 0883.65125
[27]Stewart, G. W.; Sun, J. G.: Matrix perturbation theory, (1990) · Zbl 0706.65013
[28]Traub, J. F.; Wozniakowski, H.: Convergence and complexity of Newton iteration, J. assoc. Comput. math. 29, 250-258 (1979) · Zbl 0403.65019 · doi:10.1145/322123.322130
[29]Wang, X. H.: Convergent neighborhood on Newton’s method, Kexue tongbao 25, 36-37 (1980)
[30]Wang, X. H.: Convergence of Newton’s method and inverse function theorem in Banach space, Math. comp. 68, 169-186 (1999) · Zbl 0923.65028 · doi:10.1090/S0025-5718-99-00999-0
[31]Wang, X. H.: Convergence of Newton’s method and uniqueness of the solution of equations in Banach space, IMA J. Numer. anal. 20, 123-134 (2000) · Zbl 0942.65057 · doi:10.1093/imanum/20.1.123
[32]Wang, X. H.: Convergence of an iteration process, Kexue tongbao 20, 558-559 (1975)
[33]Wang, X. H.; Han, D. F.: On dominating sequence method in the point estimate and Smale theorem, Sci. China (Ser. A) 33, 135-144 (1990) · Zbl 0699.65046
[34]Wang, X. H.; Han, D. F.: Criteria α and Newton’s method under weak conditions, Chinese J. Numer. appl. Math. 19, 96-105 (1997) · Zbl 0928.65067
[35]Wang, X. H.; Li, C.: Local and global behavior for algorithms of solving equations, Chinese sci. Bull. 46, 444-451 (2001) · Zbl 1044.65049 · doi:10.1007/BF03187252
[36]Wang, X. H.; Li, C.: Convergence of Newton’s method and uniqueness of the solution of equations in Banach spaces , Acta. math. Sin. (Engl. Ser.) 19, 405-412 (2003) · Zbl 1027.65078 · doi:10.1007/s10114-002-0238-y
[37]Wang, G. R.; Wei, Y. M.; Qiao, S. Z.: Generalized inverse: theory and computations, (2004)
[38]Wang, X. H.; Xuan, X. H.: Random polynomial space and computational complexity theory, Sci. sinica (Ser. A) 30, 673-684 (1987) · Zbl 0689.65029
[39]Wang, D. R.; Zhao, F. G.: The theory of Smale’s point estimation and its application, J. comput. Appl. math. 60, 253-269 (1995) · Zbl 0871.65046 · doi:10.1016/0377-0427(94)00095-I
[40]Xu, X. B.; Li, C.: Convergence of Newton’s method for systems of equations with constant rank derivatives, J. comput. Math. 25, 705-718 (2007) · Zbl 1150.49011
[41]Xu, X. B.; Li, C.: Convergence criterion of Newton’s method for singular systems with constant rank derivatives, J. math. Anal. appl. 345, 689-701 (2008) · Zbl 1154.65332 · doi:10.1016/j.jmaa.2008.04.009